MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed 2 additional reocclusion complaints were associated with the same lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right popliteal artery.Approximately 7 months after the index procedure, the patient¿s right popliteal vessel was reportedly reoccluded.A revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right popliteal artery.Approximately 7 months after the index procedure, the patient¿s right popliteal vessel was reportedly reoccluded.A revascularization was attempted with an unknown device and the health care professional (hcp) deemed it was not successful.Approximately 27 months after the index procedure, the hcp performed a revascularization and it was deemed successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information: b.5 the event description had the following sentence added because it was discovered the first revascularization attempt was unsuccessful, "approximately 27 months after the index procedure, the hcp performed a revascularization and it was deemed successful." b.6 the relevant tests and lab data had the following sentence added, "on (b)(6) 2018, reintervention was performed on the target lesion two lesions in a non-target vessel." h.6 the results code, 213, was added in the eval code and desc results section.Corrected data: b.5 the event description had the following sentence changed from "a revascularization was performed and the hcp deemed it was successful." to "a revascularization was attempted with an unknown device and the health care professional (hcp) deemed it was not successful." b.6 the relevant tests and lab data had the following sentence changed from "on (b)(6) 2016, reintervention was performed on target lesion and lesion in a non-target vessel." to "on (b)(6) 2016, an unsuccessful reintervention was performed on the target lesion and a lesion in a non-target vessel." g.1 the mdr contact person and email address were changed from (b)(6), respectively.G.2 the phone number was changed from " (b)(6)." h.6 the eval codes and desc were changed to align with guidance received from us fda effective on july 6th, 2017.The method codes "3263 and 3317" were changed to "4115,3331, and 4110." the conclusion code "92 "was changed to "4310." h3 analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed 2 additional reocclusion complaints were associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7521767
Report Number3006513822-2018-00118
Device Sequence Number11096114
Product Code ONU
UDI-Device Identifier00801741088759
UDI-Public(01)00801741088759
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2017
Device Model Number9004
Device Catalogue NumberLX351305150
Device Lot NumberGFZJ1371
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date05/17/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight65